Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Numbness in the mouth, texture of being burned by hot food. Taking prilosec medication. Treatment?

The inside of my mouth has been feeling numb and has the texture of being burned by really hot food, but I don t have any pain. It has been like this for about 6 weeks. This is the first time I have ever had this condition. What could this be? I am a white Male, 72 years old... The only drug I take is Prilosec OTC 20mg in the morning before breakfast.
Asked On : Fri, 14 Sep 2012
Answers:  3 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
ENT Specialist 's  Response
Dear Aporter
Hello I am Dr Ravinder Sharma ENT surgeon. On the basis of information provided it appears you have one of the following condition
Apthous stomatitis - aggravates in stress, associated with painful ulcers in oral cavity
Vitamin B deficiency - Patient presents with soreness of tongue and usually have gastrointestinal upset in association. Have have recent history of antibiotic usage
Oral thrush - fungal infection of oral cavity, more common in diabetes

I would advise you for a ENT consultation
I hope this answers your query
with regards
Ravinder Sharma
Answered: Sat, 15 Sep 2012
I find this answer helpful
General & Family Physician Dr. Veera Raghava Rao Buddha.'s  Response
Hi welcome to Health care magic forum. You are using omeprazole so long it is
comfertable. Now probably it is not suiting due to age factor or continuous usage
or kidney or liver functions it is showing effect on salivasy glands and causing dry
mouth and associated symptoms.
I advise you to reduce the dose or stop the drug under the guidence of your
doctor. I also recomend somd dietrecomendations as avoid taking spices chillies
junk foos and oily foods Wishing for a quick recovery and thanks for calling.
Answered: Sat, 15 Sep 2012
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query,

Based on the information provided by you the symptoms which are present can be due to nutritional deficiencies, stress, GIT disturbances or due to the use of medications used by you.

I would suggest you to consult your concerned Physician and get the antibiotics changed.
Take multivitamin tablets.
Maintain a good oral hygiene, use antiseptic mouthwash gargles twice daily.
Avoid eating of hot and spicy foodstuffs, drink plenty of water and keep yourself hydrated.
Stop the habit of smoking if present.

Hope this helps out.

Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor